Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 155, NWS Tulsa, OK

May 29, 2016Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2016, 5:01 PM CDT for Mayes County, Oklahoma. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2016, 5:01 PM CDT (22:01 UTC)
Expired
May 29, 2016, 5:30 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mayes County, OK

The radar

The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 5:18 PM CDTHAIL 0.25Salina, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WUUS54 KTSA 292201
SVRTSA
OKC097-292230-
/O.NEW.KTSA.SV.W.0155.160529T2201Z-160529T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MAYES COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 530 PM CDT

* AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SALINA...AND
  IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SALINA...                         HOOT OWL...
  SNOWDALE STATE PARK...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3625 9502 3621 9516 3629 9530 3640 9512
TIME...MOT...LOC 2201Z 129DEG 4KT 3628 9514 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
974 
WWUS54 KTSA 292216
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT SUN MAY 29 2016

OKC097-292230-
/O.CON.KTSA.SV.W.0155.000000T0000Z-160529T2230Z/
MAYES OK-
516 PM CDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EAST CENTRAL MAYES COUNTY...

AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SALINA...AND
IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SALINA...                         HOOT OWL...
SNOWDALE STATE PARK...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.

&&

LAT...LON 3625 9502 3621 9516 3628 9528 3638 9511
TIME...MOT...LOC 2216Z 123DEG 2KT 3629 9516 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:20 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 29, 2:20 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
220 PM CDT SUN MAY 29 2016

.DISCUSSION...
Strong heating/instability has developed across portions of
northeast Oklahoma this afternoon where scattered strong
thunderstorms have developed. Deep layer shear remains minimal at
best but a few pulse storms could produce marginally severe
hail/damaging winds through the afternoon hours. Storms
developing well west of the area this afternoon will likely remain
so with only a slight chance for thunderstorms overnight.

Unsettled weather pattern will continue for the next several days
as several upper waves traverse the area with a moist/unstable
air-mass in place. Stronger upper disturbance shifts into the
southern plains Tuesday night into Wednesday with widespread
showers/thunderstorms likely along/ahead of approaching cold
front. Locally heavy rainfall will be possible which could lead to
some localized flash flooding.

Models have trended a little slower with speed/progression of
cold front, which is now forecast to stall near the ARKLATX
region Thursday into Friday. Shower/thunderstorm chances will
likely persist across portions of southeast Oklahoma and west-
central Arkansas during this time as a developing upper low moves
into northern/central Texas. Exact track of upper low will
determine how quickly precipitation shifts south of the region
by the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  83  67  82 /  20  30  30  60
FSM   66  85  66  85 /  20  30  30  40
MLC   64  84  66  84 /  20  30  30  50
BVO   62  82  64  81 /  20  30  30  60
FYV   60  82  61  81 /  20  30  30  40
BYV   62  82  63  81 /  20  30  30  40
MKO   64  82  63  83 /  20  30  30  60
MIO   62  84  64  83 /  20  30  30  60
F10   65  82  65  83 /  20  30  30  60
HHW   66  85  66  83 /  20  30  20  30

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...20
LONG TERM....12
Hazardous weather outlook, May 29, 4:56 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SUN MAY 29 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 PM CDT SUN MAY 29 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING
BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE
STRONGEST STORMS UNTIL AROUND SUNSET. THE SLOW MOVEMENT OF THE
STORMS WILL ALSO RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS...WHICH
MAY LEAD TO LOCALIZED FLOODING ISSUES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE EARLY TO
MIDDLE PART OF THE WEEK BEFORE A MORE DEFINED UPPER LEVEL LOW
PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE PLAINS. LATE
TUESDAY INTO WEDNESDAY SHOULD HAVE THE HIGHEST THUNDERSTORM
CHANCES AND SEVERE WEATHER POTENTIAL AS THE UPPER LOW APPROACHES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 29, 4:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             FAIRFAX                 36.57N 96.70W
05/29/2016  E1.00 INCH       OSAGE              OK   PUBLIC

            TIME ESTIMATED BY RADAR

&&

AEJ
Special weather statement, May 29, 4:28 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT SUN MAY 29 2016

OKZ054-055-292200-
WASHINGTON OK-OSAGE OK-
428 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND SOUTHERN
WASHINGTON COUNTIES UNTIL 500 PM CDT...

AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
AVANT...MOVING SOUTHWEST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
RAMONA...                         AVANT...
VERA...                           WOLCO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3664 9584 3652 9581 3645 9581 3642 9589
      3642 9600 3638 9600 3649 9620
TIME...MOT...LOC 2128Z 062DEG 5KT 3649 9599
Local storm report, May 29, 4:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             6 W SPERRY              36.30N 96.10W
05/29/2016  E1.50 INCH       OSAGE              OK   TRAINED SPOTTER

            HAIL NEAR ZINK RANCH IN SOUTHEAST OSAGE COUNTY.

&&

AEJ
Special weather statement, May 29, 4:49 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT SUN MAY 29 2016

OKZ076-292215-
LE FLORE OK-
449 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 515 PM CDT...

AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF MOUNTAIN FORK...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OCTAVIA...

LAT...LON 3456 9481 3469 9446 3452 9446 3451 9447
      3451 9482
TIME...MOT...LOC 2148Z 250DEG 12KT 3458 9453
Special weather statement, May 29, 4:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SUN MAY 29 2016

OKZ062-292230-
MAYES OK-
455 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MAYES COUNTY UNTIL
530 PM CDT...

AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
SALINA...MOVING NORTHWEST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SALINA...                         SNOWDALE STATE PARK...

LAT...LON 3622 9518 3633 9526 3636 9501 3625 9501
TIME...MOT...LOC 2155Z 129DEG 6KT 3628 9515
Special weather statement, May 29, 4:58 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT SUN MAY 29 2016

OKZ054-055-292230-
WASHINGTON OK-OSAGE OK-
458 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 530 PM CDT...

AT 457 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF AVANT...MOVING NORTHWEST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARNSDALL...                      RAMONA...
OCHELATA...                       AVANT...
VERA...                           WOLCO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3669 9591 3643 9581 3642 9590 3642 9603
      3641 9607 3654 9624
TIME...MOT...LOC 2157Z 129DEG 5KT 3654 9603

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:44 AM CDTSpecial Weather StatementTSAPittsburg46 min
May 29, 5:32 AM CDTSpecial Weather StatementTSAPittsburg43 min
May 29, 6:06 AM CDTSpecial Weather StatementTSALatimer39 min
May 29, 6:43 AM CDTSpecial Weather StatementTSAOkfuskee47 min
May 29, 11:18 AM CDTSpecial Weather StatementTSAOsage42 min
May 29, 11:29 AM CDTSpecial Weather StatementTSACreek31 min
May 29, 1:46 PM CDTSpecial Weather StatementTSAOsage44 min
May 29, 2:07 PM CDTSpecial Weather StatementTSARogers38 min
May 29, 2:20 PM CDTSpecial Weather StatementTSAOsage40 min
May 29, 2:25 PM CDTSevere Thunderstorm WarningTSAOsage35 min
May 29, 2:53 PM CDTFlash Flood WarningTSAOsage3 hr
May 29, 2:56 PM CDTSevere Thunderstorm WarningTSAOsage37 min
May 29, 3:06 PM CDTSpecial Weather StatementTSAOsage39 min
May 29, 3:23 PM CDTSpecial Weather StatementTSAWashington37 min
May 29, 3:36 PM CDTSpecial Weather StatementTSAOsage24 min
May 29, 3:41 PM CDTSpecial Weather StatementTSATulsa34 min
May 29, 3:45 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa30 min
May 29, 4:06 PM CDTSpecial Weather StatementTSAWashington24 min
May 29, 4:13 PM CDTSevere Thunderstorm WarningTSAOsage32 min
May 29, 4:20 PM CDTAreal Flood AdvisoryTSAOsage3 hr
May 29, 4:28 PM CDTSpecial Weather StatementTSAWashington32 min
May 29, 4:49 PM CDTSpecial Weather StatementTSALeFlore26 min
May 29, 4:55 PM CDTSpecial Weather StatementTSAMayes35 min
May 29, 4:58 PM CDTSpecial Weather StatementTSAWashington32 min
May 29, 5:11 PM CDTSpecial Weather StatementTSAWashington34 min
May 29, 5:22 PM CDTSpecial Weather StatementTSAWagoner23 min
May 29, 5:24 PM CDTSevere Thunderstorm WarningTSAMayes14 min
May 29, 5:41 PM CDTSpecial Weather StatementTSAMayes34 min
May 29, 5:45 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner30 min
May 29, 5:49 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes26 min
May 29, 5:53 PM CDTSpecial Weather StatementTSAMayes37 min
May 29, 6:01 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes29 min
May 29, 6:14 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner31 min
May 29, 6:21 PM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
May 29, 6:27 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes33 min
May 29, 6:29 PM CDTAreal Flood AdvisoryTSACherokee, Mayes3 hr
May 29, 6:43 PM CDTSpecial Weather StatementTSARogers32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.